MAUDE Adverse Event Report: COOK ENDOSCOPY HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; KNQ, DILATOR, ESOPHAGEAL

COOK ENDOSCOPY HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; KNQ, DILATOR, ESOPHAGEAL
Catalog Number HBD-W-8-9-10
Medical Device Problem Codes Leak/Splash (1354); Off-Label Use (1494)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant: cook dilation syringe, ds-60cc-s.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.During a functional test, a cook dilation syringe (ds-60cc-s) was filled with water and attached to the balloon inflation port.The syringe was placed into an inflation handle, and negative pressure was applied to the balloon.After applying negative pressure, the balloon was inflated.When filling the balloon with water, a leak was observed coming out of the distal end of the balloon at the balloon joint.A visual examination of the distal end of the balloon showed that glue was not filled completely between the balloon neck inner diameter and tubing outer diameter.A small gap was also observed between the balloon neck inner diameter and tubing outer diameter.No portion of the balloon appeared to be missing.The wire guide associated with this device was included in the return of the device.A visual examination of the catheter and the pre-loaded wire guide showed no kinks or bends.A laboratory meeting was conducted with members of production and production engineering to investigate the leakage at the distal balloon joint.During the meeting, it was confirmed there wasn't enough glue present circumferentially between the balloon neck inner diameter and tubing outer diameter.It was also pointed out that there was a gap present between the balloon neck inner diameter and tubing outer diameter.The lot number was researched to check if any product was in our possession.All product from this lot had been shipped.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation evaluation: it was confirmed through a visual and functional test that a small gap was observed between the balloon neck inner diameter and plug outer diameter, this is the mostly likely cause of the leakage at the balloon joint.Production engineering, production management, and the department team leaders were notified of this occurrence.Prior to distribution, all hercules 3 stage wireguided balloon esophageal-pyloric-colonic are subjected to a visual examination to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that the device was used in a pediatric patient, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During an esophageal dilation on a pediatric patient, the physician used a cook hercules 3 stage wireguided balloon esophageal-pyloric-colonic.The user noted that contrast was leaking from the distal end of the balloon.The balloon was deflated and removed from the patient.Another of the same device was used to complete the procedure.

Brand Name
HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC
Common Device Name
KNQ, DILATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7050584
Report Number1037905-2017-00711
Device Sequence Number1799394
Product Code KNQ
UDI-Device Identifier00827002517998
UDI-Public(01)00827002517998(17)200907(10)W3914539
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHBD-W-8-9-10
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2017
Initial Report FDA Received Date11/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1